MAUDE Adverse Event Report: AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY PROBE KIT; COOLED RF PROBES AND CANNULAS

AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY PROBE KIT; COOLED RF PROBES AND CANNULAS
Model Number CRK-17-50-4
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 06 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).(b)(4).
 
Event or Problem Description
It was reported that pt [patient] was undergoing knee cooled rf [radiofrequency] procedure.During the third burn at the inferior site, the patient sustained a burn.It was noticed when introducer was removed that the insulation had become disconnected from the introducer shaft and had exposed much of the shaft and the insulation was pushed up the shaft.Pt sustained a "crater-like" burn at the site.Pt was sent to the wound center for treatment and follow-up.Product retained by user facility.Additional information was received from the physician the same day and is as follows: "there was nothing abnormal about placement of the probe.The skin was normal, no bone encountered, very easy placement.Prior to insert, i noticed the marking was a little off on the lines (spacing not exact) and there was a tiny bit of texture irregularity (very minor) but didn't think much of it due to product variability we sometimes see.Nothing else seemed out of the ordinary.In retrospect, had i known there could have been a conduction/insulation issue i would have paid more attention to those irregularities.I was watching the probe the whole time and the patient reported some "burning" feeling - but this is not abnormal with rfa [radiofrequency ablation] even with adequate numbing.It wasn't until the last 2-5 seconds that i saw a skin blister appear." user facility submitted medwatch (b)(4) was received 28-jan-2020 and indicated "patient received a burn to her left knee when the introducer was being removed during knee rhizotomy procedure.Patient was referred to the wound center for evaluation and treatment.Upon inspection of the introducer probe, there appeared to be an area near the hub that was not appropriately insulated.".
 
Additional Manufacturer Narrative
The investigation remains in progress.All information reasonably known as of 24 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The device history record for lot m19185d208 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 30 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).

Brand Name
COOLIEF COOLED RADIOFREQUENCY PROBE KIT
Common Device Name
COOLED RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9677902
Report Number8030647-2020-00008
Device Sequence Number2664317
Product Code GXI
UDI-Device Identifier00193493440757
UDI-Public00193493440757
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K053082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberCRK-17-50-4
Device Catalogue Number104407500
Device Lot NumberM19185D208
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer01/28/2020
03/23/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date02/26/2020
04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight73